Alert archive / Wisconsin / River Flood Warnings in 2007
River Flood Warning 34, NWS La Crosse, WI
NWS La Crosse, WI issued this river flood warning at Aug 20, 2007, 4:46 AM CDT for Grant County, Wisconsin. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Aug 20, 2007, 4:46 AM CDT (09:46 UTC)
- Expired
- Aug 20, 2007, 3:57 PM CDT
- In force
- 11 hr
- Issued by
- NWS La Crosse, WI
- Flood severity
- Minor
County Grant County, WI
The radar
The La Crosse radar (KARX), 113 km from the middle of the area, began a volume at 09:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Grant River at Burton (BTNW3).
- Action stage
- 15 ft
- Minor stage
- 18 ft
- Moderate stage
- 20 ft
- Major stage
- 22 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05413500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS43 KARX 200946 FLWARX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE LA CROSSE WI 446 AM CDT MON AUG 20 2007 ...THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING LOCATIONS... GRANT RIVER AT BURTON AFFECTING GRANT COUNTY .HEAVY RAIN ACROSS THE AREA IS EXPECTED TO CAUSE RIVER LEVELS TO RISE ABOVE FLOOD STAGE. HERE IS THE LATEST STAGE AND FORECAST INFORMATION. SAFETY MESSAGE... IF YOU LIVE IN A THREATENED AREA...BE ALERT FOR HIGH OR RISING WATER...AND BE READY TO MOVE TO HIGHER GROUND IF NECESSARY. DO NOT DRIVE CARS INTO FLOODED AREAS. REMEMBER...IT TAKES ONLY TWO FEET OF WATER TO FLOAT MOST AUTOMOBILES...INCLUDING SPORT UTILITY VEHICLES. TURN AROUND...DONT DROWN. STAY TUNED TO YOUR FAVORITE SOURCE OF WEATHER INFORMATION...INCLUDING NOAA WEATHER RADIO...FOR LATER STATEMENTS. FOR THIS...AND A WEALTH OF OTHER RIVER AND WEATHER INFORMATION... VISIT OUR WEBSITE AT WEATHER.GOV/LACROSSE | WIC043-201946- /O.NEW.KARX.FL.W.0034.070820T0946Z-000000T0000Z/ /BTNW3.1.ER.070820T0830Z.070820T0900Z.000000T0000Z.NO/ 446 AM CDT MON AUG 20 2007 THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A * FLOOD WARNING FOR THE GRANT RIVER AT BURTON. * FROM EARLY THIS MORNING UNTIL FURTHER NOTICE. * AT 4 AM MONDAY THE STAGE WAS 18.5 FEET. * THE RIVER IS EXPECTED TO RISE TO 19.8 FEET LATE MONDAY MORNING. * FLOOD STAGE IS 18.0 FEET. * AT 18.0 FEET...MINOR FLOODING OF LOWLAND AREAS BEGINS. $$
2 follow-up statements
000 WGUS83 KARX 201613 FLSARX FLOOD STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 1113 AM CDT MON AUG 20 2007 ...THE FLOOD WARNING CONTINUES FOR... GRANT RIVER AT BURTON AFFECTING GRANT COUNTY ...MINOR FLOODING IS OCCURRING AND WILL CONTINUE... .EXTREME RAINFALL ACROSS THE AREA HAS CAUSED AREA RIVER LEVELS TO RISE. HERE IS THE LATEST STAGE AND FORECAST INFORMATION. SAFETY MESSAGE... THIS FLOOD WARNING WILL REMAIN IN EFFECT UNTIL WATER LEVELS FALL BACK BELOW FLOOD STAGE. IF YOU LIVE IN A THREATENED AREA...BE ALERT FOR HIGH OR RISING WATER...AND BE PREPARED TO MOVE TO HIGHER GROUND IF NECESSARY. DO NOT DRIVE CARS INTO FLOODED AREAS. REMEMBER...IT TAKES ONLY TWO FEET OF WATER TO FLOAT MOST AUTOMOBILES...INCLUDING SPORT UTILITY VEHICLES. TURN AROUND...DONT DROWN. STAY TUNED TO YOUR FAVORITE SOURCE OF WEATHER INFORMATION...INCLUDING NOAA WEATHER RADIO...FOR LATER STATEMENTS. FOR THIS...AND A WEALTH OF OTHER RIVER AND WEATHER INFORMATION... VISIT OUR WEBSITE AT WEATHER.GOV/LACROSSE | WIC043-210213- /O.EXT.KARX.FL.W.0034.000000T0000Z-070821T0950Z/ /BTNW3.1.ER.070820T0830Z.070820T1500Z.070820T2150Z.NO/ 1113 AM CDT MON AUG 20 2007 ...FLOOD WARNING IS NOW IN EFFECT UNTIL LATE TONIGHT... THE FLOOD WARNING CONTINUES FOR THE GRANT RIVER AT BURTON. * UNTIL LATE TONIGHT. * AT 10 AM MONDAY THE STAGE WAS 19.9 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 18.0 FEET. * THE RIVER IS EXPECTED TO FALL TO BELOW FLOOD STAGE BY LATE THIS AFTERNOON. * AT 18.0 FEET...MINOR FLOODING OF LOWLAND AREAS BEGINS. $$
000 WGUS83 KARX 202057 FLSARX FLOOD STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 357 PM CDT MON AUG 20 2007 ...THE FLOOD WARNING IS CANCELLED FOR... GRANT RIVER AT BURTON AFFECTING GRANT COUNTY .RIVER LEVELS HAVE FALLEN BELOW FLOOD STAGE...THEREFORE THE FLOOD WARNING HAS BEEN CANCELED. THIS WILL BE THE LAST STATEMENT ISSUED FOR THIS EVENT FOR LOCATIONS LISTED ABOVE. FOR THIS...AND A WEALTH OF OTHER RIVER AND WEATHER INFORMATION... VISIT OUR WEBSITE AT WEATHER.GOV/LACROSSE WIC043-202127- /O.CAN.KARX.FL.W.0034.000000T0000Z-070821T0950Z/ /BTNW3.1.ER.070820T0830Z.070820T1500Z.070820T1925Z.NO/ 357 PM CDT MON AUG 20 2007 THE FLOOD WARNING IS CANCELLED FOR THE GRANT RIVER AT BURTON. * AT 3PM MONDAY THE STAGE WAS 17.6 FEET. * FLOOD STAGE IS 18.0 FEET. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this river flood warning went out at Aug 20, 3:41 AM CDT, 1 hour 5 minutes earlier.
Area forecast discussion, Aug 20, 3:41 AM CDT, 1 hour 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LA CROSSE WI 341 AM CDT MON AUG 20 2007 .SHORT TERM...TODAY THROUGH WEDNESDAY MAIN FORECAST CONCERNS WILL TIMING OF SHORTWAVE TROUGHS AND PLACEMENT OF SURFACE FRONT THROUGH FORECAST PERIOD. LATEST WATER VAPOR SATELLITE IMAGERY INDICATING A SHORTWAVE RIDGE OVER THE UPPER MIDWEST AND GREAT LAKES REGION. UPPER LEVEL TROUGH OVER THE NORTHERN ROCKIES FLATTENING SHORTWAVE RIDGE. LATEST 06Z SURFACE ANALYSIS INDICATING SURFACE FRONT EXTENDING FROM EASTERN NEBRASKA INTO NORTHERN ILLINOIS. LATEST MOSAIC RADAR INDICATED SHOWERS AND THUNDERSTORMS ALONG AND NORTH OF THE FRONT. THIS IS IN ASSOCIATION OF DECENT MOISTURE TRANSPORT AT 850MB PER LATEST RUC ANALYSIS. THE 00Z MONDAY GFS AND NAM INITIALIZED THE UPPER LEVEL PATTERN WELL PER LATEST WATER VAPOR IMAGERY. BOTH MODELS ARE IN GOOD AGREEMENT IN IN DEVELOPING FAST WEST TO EAST ZONAL FLOW ACROSS THE NORTHERN TIER THROUGH PERIOD. THOUGH...BIG DIFFERENCES BEGIN TO SHOW UP AFTER 12Z TUESDAY WITH TIMING AND PLACEMENT OF SURFACE FEATURES AND SHORTWAVE TROUGHS ALOFT. CONFIDENCE IN FORECAST THROUGH 12Z TUESDAY IS MODERATE WITH NEXT SHORTWAVE TROUGH OVER THE WESTERN DAKOTA MOVING INTO FORECAST LATE THIS AFTERNOON INTO THIS EVENING. CONFIDENCE IS LOW AFTER 12Z TUESDAY...BASED ON THE INCONSISTENCIES IN THE TIMING AND PLACEMENT OF SURFACE FRONT/UPPER LEVEL SHORTWAVE TROUGHS. TODAY INTO TONIGHT...CURRENT WEAK SHORTWAVE TROUGH OVER SOUTHEAST MINNESOTA AND NORTHERN IOWA MOVES EAST FORECAST AREA BY 15Z MONDAY. BOTH THE 00Z MONDAY GFS AND NAM INDICATE WEAK SUBSIDENCE BEHIND SHORTWAVE TROUGH PER TIME HEIGHT CROSS SECTIONS. THIS WILL ALLOW FOR A SMALL BREAK OF PRECIPITATION CHANCES ACROSS THE FORECAST AREA DURING THE MID DAY TODAY. NEXT SHORTWAVE TROUGH OVER THE DAKOTAS MOVES EAST INTO CENTRAL MINNESOTA BY 00Z TUESDAY. 00Z MONDAY GFS MUCH STRONGER WITH MOISTURE CONVERGENCE AND TRANSPORT ASSOCIATED WITH SHORTWAVE TROUGH THAN NAM. BOTH THE 00Z GFS ENSEMBLES AND 21Z SREF DOES INDICATE OVER 60 PERCENT PROBABILITY OF MEASURABLE PRECIPITATION OVER FORECAST LATE THIS AFTERNOON INTO TONIGHT. THOUGH...BOTH THE 00Z MONDAY MODELS INDICATE BEST LIFT AND MOISTURE CONVERGENCE NORTHWEST OF FORECAST AREA. HAVE ADJUSTED PRECIPITATION CHANCES DURING THE DAY FOR EXPECTED SUBSIDENCE IN WAKE OF FIRST SHORTWAVE TROUGH. DIFFERENCES IN MODELS ON PLACEMENT AND TIMING OF SURFACE FRONT AND ASSOCIATED SHORTWAVE TROUGHS...ALLOWS FOR VERY LOW CONFIDENCE IN FORECAST TUESDAY INTO WEDNESDAY. 00Z MONDAY GFS MUCH FASTER WITH SURFACE LOW THAN NAM. THOUGH...BOTH MODELS CONTINUE TO INDICATE STRONG MOISTURE TRANSPORT AND THETA E CONVERGENCE ASSOCIATED WITH SHORTWAVE TROUGH TUESDAY NIGHT. WILL INCREASE CHANCES OF PRECIPITATION TUESDAY NIGHT ACROSS SOUTHERN FORECAST AREA. .LONG TERM...WEDNESDAY NIGHT THROUGH SUNDAY MAIN FORECAST CONCERNS IS PLACEMENT OF SURFACE FRONT OVER THE CENTRAL PLAINS THROUGH PERIOD. LATEST 00Z MONDAY GFS AND ECMWF INDICATE SURFACE FRONT REMAINS NEARLY STATIONARY OVER CENTRAL ILLINOIS AND NORTHERN MISSOURI THROUGH PERIOD. CONFIDENCE IN TIMING OF SHORTWAVE TROUGHS MOVING ALONG SURFACE IS LOW. PREVIOUS FORECAST HAS GOOD HANDLE ON PRECIPITATION TRENDS AND WILL MAKE NO CHANGES AT THIS TIME. .AVIATION... BETTER FORCING...MOISTURE TRANSPORT/LIFT FOR SHRA/TSRA MOVES OFF TO THE SOUTH/EAST OF THE TAF SITES FOR TODAY/TONIGHT. HOWEVER...SCT SHRA/TSRA STILL POSSIBLE WITH SOME WEAK MOISTURE TRANSPORT/LIFT OVER THE AREA. OF GREATER CONCERN IS ABUNDANT MOISTURE TRAPPED BELOW THE SFC-850MB WARM FRONTAL INVERSION OVER THE AREA. EAST/SOUTHEAST SFC WINDS AND PLENTY OF SHRA/TSRA TO THE EAST/SOUTH OF THE AREA WILL ALLOW FOR LITTLE SCOURING OF THE LOW LEVEL MOISTURE...LOW CLOUDS AND FOG. APPEARS MVFR/IFR CIGS AND VFR TO IFR VSBYS /DEPENDING ON LOCAL ELEVATION/ WILL BE THE RULE THRU MUCH TODAY/TONIGHT. SOME SMALL IMPROVEMENT OF CIGS/VSBYS DURING THE LATE MORNING TO EARLY EVENING HOURS DUE TO WEAK DIURNAL WARMING. .HYDROLOGY... CURRENT RADAR INDICATES SCATTERED SHOWERS AND THUNDERSTORMS ALONG AND SOUTH OF THE MINNESOTA/IOWA BORDER. WILL ALLOW FLASH FLOOD WATCH TO EXPIRE AT 09Z MONDAY BASED ON PRECIPITATION AMOUNTS WILL RANGE FROM AROUND A TENTH TO TWO TENTHS OF AN INCH FROM ONGOING PRECIPITATION. SOME RIVERS ARE ABOVE FLOOD STAGE ACROSS THE SOUTHERN HALF OF THE HSA AT THIS TIME. WITH A FRONT NEARLY STATIONARY ACROSS SOUTHERN IOWA THE NEXT COUPLE OF DAYS. A SERIES OF SHORTWAVE TROUGHS ALONG AND NORTH OF THE FRONT WILL PROVIDE THE CHANCES OF SHOWERS AND THUNDERSTORMS. ANY ADDITIONAL RAINFALL WILL ALLOW FOR THE POSSIBILITY OF ADDITIONAL RISES ALONG RIVERS AND STREAMS. SEE FLOOD WARNINGS FOR ALL THE DETAILS ON THE RIVERS. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...NONE. MN...NONE. IA...NONE. && .SHORT TERM AND LONG TERM...DTJ .AVIATION...RRS
Hazardous weather outlook, Aug 19, 3:05 PM CDT, 13 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 305 PM CDT SUN AUG 19 2007 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ032-033-041- 053>055-061-201100- ALLAMAKEE-BUFFALO-CHICKASAW-CLAYTON-CRAWFORD-DODGE-FAYETTE-FILLMORE- FLOYD-GRANT-HOUSTON-HOWARD-LA CROSSE-MITCHELL-MOWER-OLMSTED-RICHLAND- TREMPEALEAU-VERNON-WABASHA-WINNESHIEK-WINONA- 305 PM CDT SUN AUG 19 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTHEAST IOWA... SOUTHEAST MINNESOTA...INTO WESTERN AND SOUTHWEST WISCONSIN. .DAY ONE...TONIGHT ...HIGH IMPACT FLOODING THREAT POSSIBLE AGAIN TONIGHT... A FLASH FLOOD WATCH REMAINS IN EFFECT...AS ADDITIONAL SHOWERS AND THUNDERSTORMS ARE EXPECTED. RAINS FROM ANY THUNDERSTORMS HAVE THE POTENTIAL TO CAUSE MORE FLOODING AND FLASH FLOODING PROBLEMS. DUE TO LIMITED INSTABILITY...ORGANIZED SEVERE THUNDERSTORMS ARE NOT EXPECTED TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE FRONTAL BOUNDARY RESPONSIBLE FOR THE HEAVY RAINS DURING THE WEEKEND IS EXPECTED TO REMAIN IN THE AREA...WITH A MOIST...UNSTABLE AIRMASS SOUTH OF IT. THUS...CHANCES OF SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS THE AREA FOR MUCH OF THE MONDAY THROUGH FRIDAY PERIOD. THE GREATEST THREAT FROM THESE THUNDERSTORMS LOOKS TO BE REPEATED ROUNDS OF HEAVY RAINS. WITH A MOIST...UNSTABLE AIRMASS AVAILABLE... ANY STORMS THAT DO DEVELOP SHOULD BE VERY GOOD RAIN PRODUCERS. REPEATED BOUTS OF HEAVY RAINFALL WOULD LEAD TO CONTINUED FLOODING CONCERNS ACROSS THE AREA. ANY SEVERE STORM THREAT MONDAY APPEARS TO BE QUITE SMALL DUE TO THE FRONTAL BOUNDARY AND BETTER INSTABILITY REMAINING SOUTH AND WEST OF THE AREA. A COLD FRONT COULD APPROACH THE AREA TUESDAY...FOR A SLIGHT RISK OF SEVERE STORMS DURING THE AFTERNOON AND EVENING HOURS. THE SEVERE THREATS TUESDAY AFTERNOON AND EVENING WOULD BE LARGE HAIL AND DAMAGING WINDS...ALONG WITH MORE HEAVY RAINS. FOR WEDNESDAY AND BEYOND...IT IS TOO EARLY TO DETERMINE THE TIMING AND DETAILS OF ANY SEVERE STORM THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED TONIGHT...ALTHOUGH THERE IS A CHANCE FOR SPOTTER ACTIVATION TUESDAY. REPORTS OF RAINFALL...HIGH WATER...FLOODING OR FLOOD DAMAGE WOULD BE GREATLY APPRECIATED. .EMERGENCY MANAGEMENT COORDINATION... NO CALL IS SCHEDULED. WIZ017-029-034-042>044-201100- ADAMS-CLARK-JACKSON-JUNEAU-MONROE-TAYLOR- 305 PM CDT SUN AUG 19 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF WESTERN INTO CENTRAL WISCONSIN. .DAY ONE...TONIGHT ADDITIONAL SHOWERS AND THUNDERSTORMS ARE EXPECTED. LOCALLY HEAVY RAINS ARE POSSIBLE...WHICH COULD CAUSE RUNOFF PROBLEMS. HOWEVER... DUE TO RECENT DRY CONDITIONS...THE FLASH FLOODING THREAT IS NOT ANTICIPATED TO BE WIDESPREAD. DUE TO LIMITED INSTABILITY...ORGANIZED SEVERE THUNDERSTORMS ARE NOT EXPECTED TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE FRONTAL BOUNDARY RESPONSIBLE FOR THE HEAVY RAINS ACROSS PARTS OF SOUTHEAST MINNESOTA INTO SOUTHWEST WISCONSIN DURING THE WEEKEND IS EXPECTED TO REMAIN IN THE AREA...WITH A MOIST...UNSTABLE AIRMASS SOUTH OF IT. THUS...CHANCES OF SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS THE AREA FOR MUCH OF THE MONDAY THROUGH FRIDAY PERIOD. THE GREATEST THREAT FROM THESE THUNDERSTORMS LOOKS TO BE ROUNDS OF HEAVY RAINS. WITH A MOIST...UNSTABLE AIRMASS AVAILABLE...ANY STORMS THAT DO DEVELOP SHOULD BE VERY GOOD RAIN PRODUCERS. THE THREAT OF HEAVY RAINFALL WOULD LEAD TO FLOODING CONCERNS ACROSS THE AREA. ANY STORMS THROUGH MONDAY ARE NOT EXPECTED TO BE SEVERE DUE TO THE FRONT AND AND BETTER INSTABILITY WELL SOUTH AND WEST OF THE AREA. A COLD FRONT COULD APPROACH THE AREA TUESDAY...FOR A SLIGHT RISK OF SEVERE STORMS DURING THE AFTERNOON AND EVENING HOURS. THE SEVERE THREATS TUESDAY AFTERNOON AND EVENING WOULD BE LARGE HAIL AND DAMAGING WINDS...ALONG WITH MORE HEAVY RAINS. FOR WEDNESDAY AND BEYOND...IT IS TOO EARLY TO DETERMINE THE TIMING AND DETAILS OF ANY SEVERE STORM THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED TONIGHT...ALTHOUGH THERE IS A CHANCE FOR SPOTTER ACTIVATION TUESDAY. RAINFALL REPORTS WOULD BE GREATLY APPRECIATED. .EMERGENCY MANAGEMENT COORDINATION... NO CALL IS SCHEDULED. RRS/THOMPSON
The office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 19, 7:52 PM CDT | Flash Flood Warning | ARX | La Crosse, Vernon | 3 hr |
Nearby
River Flood Warnings in Wisconsin, 2007Every river flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.